MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (damage) issue.The reporter alleged intermittent power with a crack in the battery compartment.The reporter denied damage to the battery cap or moisture in the pump.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.Device evaluation: the device has been returned and evaluated by product analysis on 24-jan-2019 with the following findings: on investigation, the battery compartment was confirmed to be cracked.The returned battery cap had stripped threads and was not able to secure properly to the pump to maintain electrical connection to power the pump.A test cap was able to secure properly to the pump and power the pump on.With the test cap in place, the pump was exercised for 12 hours without any interruption in power.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8239927
Report Number2531779-2019-00319
Device Sequence Number2190225
Product Code OYC
UDI-Device Identifier10840406100211
UDI-Public10840406100211
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? Yes
Device Age28 MO
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight160